MAUDE Adverse Event Report: COOK INC RETRACTA DETACHABLE EMBOLIZATION COIL; KRD DEVICE, EMBOLIZATION, VASCULAR

COOK INC RETRACTA DETACHABLE EMBOLIZATION COIL; KRD DEVICE, EMBOLIZATION, VASCULAR
Model Number G34187
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/02/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a retracta detachable embolization coil became entangled during coil embolization procedure for the treatment of an abdominal aortic aneurysm in a patient of unknown age and gender.The procedure aimed to embolize the internal iliac artery via a contralateral approach using a left inguinal puncture.Since, there was aneurysm in the main internal artery, the intervention was planned to include the embolization of the superior and inferior gluteal arteries.The superior gluteal artery was successfully embolized without complications, during the embolization of the inferior gluteal artery, the first coil was placed, and the wire guide was rotated counterclockwise to detach the second coil, the junction zone was just inside the catheter tip upon attempted deployment.The first coil became entangled and could not be removed, both the coils were forcibly pulled into the catheter and then removed together with the catheter.The procedure was successfully completed using new retracta coils.In total, four coils including three retracta embolization coils and one packing coil (competitor¿s device) were placed in the inferior gluteal artery.As reported, the patient did not experience any adverse effects or require any additional procedures due to this occurrence.This report captures the first coil.The second coil is referenced in a report with the patient identifier: (b)(6).
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.E1- customer (person): (b)(6).This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
Correction: this report is being sent to indicate the complaint event is not reportable.Upon further investigation, it was determined that this event is not reportable.The first coil (lot#15876592) placed did not migrate; it was removed due to a failure of the second coil.Therefore, there is no alleged deficiency related to the identity, quality, durability, reliability, safety, effectiveness, or performance of the first coil placed.This complaint will be close/canceled by the manufacturer.The complaint on the second coil will remain open and has been captured in report 1820334-2024-01323.
 
Event or Problem Description
This event no longer meets the qualifications for a reportable event.See h10.

Brand Name
RETRACTA DETACHABLE EMBOLIZATION COIL
Common Device Name
KRD DEVICE, EMBOLIZATION, VASCULAR
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key20423304
Report Number1820334-2024-01322
Device Sequence Number15418861
Product Code KRD
UDI-Device Identifier10827002341873
UDI-Public(01)10827002341873(17)290131(10)15876592
Combination Product (Y/N)N
PMA/510(K) Number
K151676
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/21/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG34187
Device Catalogue NumberMWCER-35-7-4
Device Lot Number15876592
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 10/02/2024
Supplement Date Received by Manufacturer02/18/2025
Initial Report FDA Received Date10/10/2024
Supplement Report FDA Received Date02/21/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/31/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
COMPETITOR PACKING COIL.; COOK MWCER-35-14-6 X 3, LOT UNKNOWN.; COOK MWCER-35-14-6, LOT 15876596.; MERIT MEDICAL/ANGIOGRAPHIC CATHETER SH1.
Patient SexUnknown